arrythmias summarized .docx - Abnormal Rhythms Review 1 Sinus Bradycardia Less than 60 beats per minute P waves are present(coming from the SA node P-R

arrythmias summarized .docx - Abnormal Rhythms Review 1...

This preview shows page 1 - 4 out of 10 pages.

Abnormal Rhythms: Review 1. Sinus Bradycardia: Less than 60 beats per minute P waves are present (coming from the SA node) P-R ratio is 1:1 PR interval is normal within (0.12-0.20) QRS complex is normal within (0.40-0.10) The patient with Sinus Bradycardia might feel……. SOB Confusion because the brain is not getting enough O2 Causes of Sinus Bradycardia: Hypothermia Increased vagal tone (someone who is baring down) Hypothyroidism IICP – whenever someone has IICP it causes the BP to decrease and the HR to decrease SOME PATIENTS MIGHT NOT BE SYMPTOMATIC TREATMENTS for sinus Bradycardia : If there are Asymptomatic and hemodynamically stable there is NO TREATMENT Symptomatic Bradycardia……. Atropine Temporary pacing Dopamine/ norepinephrine infusion Atropine will not work on someone with a heart transplant
Image of page 1
2. Sinus Tachycardia Greater than 100 beats per minute P waves are present, it is still coming from the SA node P-R interval is still 1:1 PR interval is normal (0.12-0.20) QRS complex is normal (0.4-0.10) Causes of Sinus Tachycardia: Exertion Anxiety Fever Anemia Hyperthyroidism Pain Drugs Treatment for Sinus Tachycardia: We need to determine the underlying causes first ex. If the patient has anemia Beta-adrengeric blockers to reduce heart rate and O2 use
Image of page 2
3. Supraventricular Tachycardia/ Narrow complex tachycardia Arrhythmia that is occurring in the atria Rhythm is still regular Ventricular response is greater than 150/min There are NO P WAVES meaning that this impulse is NOT coming from the SA node Since there are no P waves there is NO PR interval QRS complex is still normal (0.40-0.10) The QRS complex becomes noticeably narrower Causes of Supraventricular tachycardia/ narrow complex tachycardia: Unknown etiology Emotional stress Excessive alcohol, caffeine, or tobacco Valvular disease CAD Digitalis toxicity Treatment: If the person is hemodynamically stable ….. We attempt the Vagal maneuveur Adenosine If after 3 doses of adenosine, the rhythm continues and the patient is stable, the MD might order a calcium channel blocker or a beta-blocker Adenosine is going to temporarily stop their heart rate for about 6 seconds, we do this to attempt to have the SA node kick in If the person is hemodynamically unstable…… We do synchronized cardioversion If the patient is diaphoretic and their resp rate is very high it means that we need to reassess our patients vitals because they might be no longer stable Synchronized cardioversion, we put the pads on the patient and we try to get the impulse on the R waves NOT the T waves.
Image of page 3
Image of page 4

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture